View Single Post
Old 04-28-2012, 02:03 AM   #1
Chicken Spanker Chicken Spanker is offline
Newbie
(male)
 
Join Date: Apr 2012
Location: Vancouver, Canada
Posts: 1
Chicken Spanker HB User
Depressive Side Effects from Inhaled Steroids

I am looking for some help I have had for some time with fluctuating mood swings caused by inhaled steroids.

I have found generally when I used inhaled steroids (even an extremely light dose) that my energy levels are at a high when I start a new inhaler or nasal spray and that when the dosage in the container is running down towards empty that this produces an often overwhelming malaise, tiredness and feeling of depression.

This became particularly severe with the current new nasal spray I have been using where it is near impossible to tell when the dosage is getting too low. This resulted in a difficulty coping with life, work, a physical malaise that made me sleep up to 14 hour days and blackly depressed thoughts.

Now before you rush off to diagnose this as a depressive illness, I can say it is not. This is very clearly related to the side effects and withdrawals from the inhaled steroids. It can be timed to the day almost when the container starts to run out and these have cleared within a matter of days of starting a new one. Furthermore as the new one is kicking in, I will find my moods and energy levels lifting about the times of day that I regularly take my meds. I have also found further even more extreme effects when taking any type of anti-allergy treatment that contains antihistamines.

So please I need some help for this. Urgently so. Various physicians I have asked about it have either denied these symptoms are possible or have been unwilling to find a cause. When these energy and mood lows occur, I worry greatly about my ability to come, my outlook on life and dealings with others. The only possible thing to do is sleep it off for a few days. It was suggested that these could be the symptoms of diabetes, although I have never been diagnosed and my blood sugars are within a perfectly normal range.

Can anyone suggest any alternatives to taking the steroids? If possibly there might be some other aspects of my biochemistry that is reacting to create these effects. Or even if there is something else I could be taking to alleviate the circumstances.